Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 5, 2005, 9:26 PM CST for Hancock County, Illinois. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 9:26 PM CST (03:26 UTC)
- Expired
- Nov 5, 2005, 9:43 PM CST
- In force
- 17 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 9:40 PM CST | HAIL 0.75 | 3 E Burnside, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 060326
SVRDVN
ILC067-060400-
/O.NEW.KDVN.SV.W.0124.051106T0326Z-051106T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CST SAT NOV 5 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1000 PM CST
* AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BURNSIDE...OR ABOUT 7 MILES NORTHEAST OF
CARTHAGE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA HARPE AND 6 MILES SOUTHEAST OF DISCO BY 935 PM CST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4050 9116 4041 9100 4045 9092 4064 9091
4064 9110
$$
LRE1 follow-up statement
000
WWUS53 KDVN 060343
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CST SAT NOV 5 2005
ILC067-060353-
/O.CAN.KDVN.SV.W.0124.000000T0000Z-051106T0400Z/
HANCOCK IL-
943 PM CST SAT NOV 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS
WEAKENED AND MOVED NORTHEAST OUT OF THE WARNED AREA. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4050 9116 4041 9100 4045 9092 4064 9091
4064 9110
$$
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 1:20 PM CST, 8 hours 6 minutes earlier.
Area forecast discussion, Nov 5, 1:20 PM CST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT SAT NOV 5 2005 .SYNOPSIS... A DEEPENING SURFACE LOW IS NOW OVER EASTERN KANSAS...AND SHOULD TRACK NORTHEAST ALONG A RATHER INTENSE STALLED FRONT FROM NORTH CENTRAL MISSOURI...TO NEAR CHICAGO. ELEVATED CONVECTION IS ALREADY FIRING EARLY THIS AFTERNOON OVER THE AREA...AND SHOULD CONTINUE TO INCREASE THROUGH EARLY EVENING...AS THE MAIN DYNAMICS ARRIVE. SOME DRY AIR ALOFT IS NOTED ON THE 18Z SOUNDING...WHICH MAY ALLOW FOR SOME UPDRAFTS ALONG AND EAST OF THE MISSISSIPPI RIVER TO FORM SMALL HAIL...AND POSSIBLY SOME ISOLATED PENNY SIZE HAIL. TEMPERATURES LOOKS TO FALL JUST UNDER THE PREVIOUS SHIFTS HAIL SIZE CALCULATION NUMBERS FOR SEVERE HAIL...THUS THE THREAT APPEARS ISOLATED AT THE MOMENT. .SHORT TERM...TONIGHT AND SUNDAY... MODERATE TO BRIEFLY HEAVIER RAIN SHOULD MOVE THROUGH THE AREA THROUGH MIDNIGHT...WITH THE HIGHER RAINFALL AMOUNTS FOUND ALONG AND WEST OF A LINE FROM BURLINGTON...TO FREEPORT. RAINFALL OF 0.30 TO 1.00 CAN BE EXPECTED...WITH AN AXIS IN EASTERN IOWA POSSIBLY A BIT OVER AN INCH...AND OTHER ISOLATED 1 INCH AMOUNT POSSIBLE IN AREAS THAT SEE STRONGER AFTERNOON AND EARLY EVENING CONVECTION THROUGHOUT THE ENTIRE AREA. LATE TONIGHT...THE LIFT DECREASES AND THE LOW BOMBS OUT TO OUR NORTHEAST. THE DEF ZONE PCPN MAY CONTINUE TO FALL THROUGH THE LATE NIGHT...BUT SHOULD BE FAIRLY LIGHT...AFTER MIDNIGHT...AS THE LOW PULLS AWAY. DURING THIS PROCESS...WIND SHOULD INCREASE FROM THE NORTH AND NORTHWEST TO 20 TO 30 MPH...WITH SOME GUSTS POSSIBLY REACHING 40 MPH FOR A SHORT TIME. BY SUNDAY MID AFTERNOON...GUSTS SHOULD BE DOWN UNDER 25 MPH. HIGHS SUNDAY WILL BE SEASONAL DUE TO THE DEEP MIXING...WITH LOWER 50S NORTH...TO UPPER 50S SOUTH. ...ERVIN... && .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY... MODEL DISAGREEMENTS CONTINUE IN THE OVERALL PATTERN AND MOVEMENT OF SYSTEMS FOR THE COMING WEEK. MODELS DO SHOW STRONG WAA WITH AN ASSOCIATED LLJ MONDAY NIGHT/TUESDAY MORNING. THIS SHOULD BE ENOUGH TO GENERATE NOCTURNAL CONVECTION. DEPTH OF MIXING ON MONDAY WILL DETERMINE HIGH TEMPERATURES AS WELL. IF IT GETS WARM ENOUGH...THERE MAY BE ANOTHER ROUND OF AFTERNOON CONVECTION DEVELOPING. SIGNIFICANT STORM SYSTEM TO PASS NORTH OF THE AREA TUESDAY NIGHT/WEDNESDAY WHICH WILL SWEEP A STRONG COLD FRONT THROUGH THE REGION. MODELS SHOW DISAGREEMENT ON TIMING OF FRONT AND WHETHER IT WILL COME THROUGH DRY OR WET. GIVEN THE STRENGTH OF THE FRONT...THERE SHOULD BE AT LEAST SOME SCATTERED CONVECTION ASSOCIATED WITH IT DESPITE COMING THROUGH IN THE PRE-DAWN HOURS. THE GREATEST MODEL DISCREPANCIES OCCUR THE SECOND HALF OF THE WEEK. NEW 12Z GFS IS VASTLY DIFFERENT FROM THE 06Z RUN AND DOES NOT DEVELOP THE EAST COAST TROF AS DEEP AS THE 06Z RUN. 12Z UKMET DEVELOPS A SIGNIFICANT TROF ON THE EAST COAST THAT IS DEEPER THAN THE 12Z GFS. UKMET DOES HAVE RUN TO RUN CONSISTENCY. 00Z ECMWF IS LIKE THE 12Z GFS WITH A SHALLOW TROF ON THE EAST COAST AND THIS IS CONTINUED WITH THE 12Z RUN. THE ONLY THING THE MODELS DO AGREE UPON IS WEST NORTHWEST OR NORTHWEST FLOW WITH THE GULF CUT OFF. THEREFORE WILL CONTINUE THE DRY FORECAST FOR THE SECOND HALF OF THE WEEK. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE.
Hazardous weather outlook, Nov 5, 5:45 AM CST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 545 AM CST SAT NOV 5 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 545 AM CST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A STERLING ROCK FALLS...TO BURLINGTON LINE. THE MAIN THREAT WILL BE LARGE HAIL...PENNY TO NICKEL SIZE IN DIAMETER. AN ISOLATED TORNADO OR DAMAGING WINDS TO 60 MPH CANNOT BE RULED OUT OVER A SMALL AREA OF WEST CENTRAL ILLINOIS...NORTHEAST MISSOURI AND SOUTHEAST IOWA FROM KAHOKA...TO BURLINGTON TO MACOMB. THE STORM PREDICTION CENTER HAS OUTLOOKED AREAS SOUTHEAST OF A PRINCETON TO MACOMB LINE FOR A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. A STRENGTHENING UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE PLAINS INTO THE MIDWEST TONIGHT. LOW PRESSURE AT THE SURFACE WILL RAPIDLY INTENSIFY AS IT MOVES NORTHEAST FROM KANSAS THROUGH SOUTHEAST IOWA THIS EVENING...AND ACROSS LAKE MICHIGAN OVERNIGHT. UNSEASONABLY WARM AND MOIST AIR WILL BE DRAWN UP AHEAD OF THIS LOW PRESSURE SYSTEM. THIS COMBINED WITH STRONG DYNAMICS AND FAVORABLE WIND SHEAR WILL SET THE STAGE FOR THE POTENTIAL OF A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF SOUTHEAST IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. SCATTERED THUNDERSTORMS MAY BE FOUND AS FAR NORTH AS THE HIGHWAY 30 CORRIDOR THIS AFTERNOON AND TONIGHT. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY BE CAPABLE OF PRODUCING SMALL HAIL. RAINFALL WITH THIS STORM SYSTEM WILL BE MODERATE TO LOCALLY HEAVY. MUCH OF THE OUTLOOK AREA WILL SEE MODERATE AMOUNTS OF BETWEEN ONE QUARTER AND THREE QUARTERS OF AN INCH. LOCALLY HIGHER AMOUNTS OF 1 TO 2 INCHES IS LIKELY ALONG A DUBUQUE...TO IOWA CITY LINE AND ROUGHLY 30 MILES EITHER SIDE. STRONG WEST TO NORTHWEST WINDS WITH GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY...AS LOW PRESSURE DEEPENS RAPIDLY WHILE HEADING TOWARD THE OHIO VALLEY. THESE STRONG WINDS WOULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH-SOUTH HIGHWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE ABOVE MENTIONED STORM MOVES OFF TO THE NORTHEAST ACROSS LAKE MICHIGAN SUNDAY MORNING...STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH WILL CONTINUE UNTIL MIDDAY SUNDAY BEFORE THEY START TO DECREASE. ANOTHER STORM SYSTEM WILL APPROACH FROM THE WEST AND BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY AND WEDNESDAY. AT THIS TIME...IT IS STILL TOO EARLY TO TELL WHETHER ANY OF THESE STORMS WILL HAVE THE POTENTIAL OF BEING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A STERLING ROCK FALLS TO BURLINGTON LINE. 12/05
In the hours before
Local storm report, Nov 5, 8:05 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL KEOKUK 40.41N 91.40W
11/05/2005 0.75 INCH LEE IA TRAINED SPOTTER
0759 PM HAIL 2 N HAMILTON 40.42N 91.36W
11/05/2005 1.00 INCH HANCOCK IL TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
PHILIPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Hancock | 28 min |
| Nov 5, 8:11 PM CST | Severe Thunderstorm Warning | DVN | Mercer | 34 min |
| Nov 5, 8:28 PM CST | Severe Thunderstorm Warning | DVN | Rock Island | 32 min |
| Nov 5, 8:33 PM CST | Severe Thunderstorm Warning | DVN | Henderson | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.